Skip to content

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
mediaction change/adjustment
avatar
hula_dancer73 posted:
HI,

My neuro started me on Topamax and is working it up to 200 mgs. About 3 months agot he cut the VImpat in half from 600 mgs to 300 mgs, and started the Topamaxt his past visit

He started the topamax at 50 mgs at night and the Vimpat at 300 mgs at night for one week.

Then he increased the topamax to 50 mgs in teh am and 50 in the pm and the Vimpat still at 300 for one week.

Then he increased the Topamaxto 50 in the am and 100 in the pm and the VImpat down to 200 mgs for a week.

Then he increased the Topamax to 100 in the am and 100 in the pm and then maintain it.

Right now i am at 50 adm 100 for the topamax and the Vimpat down to 200.

Teh biggest and nastiest problem I have with the Topamax is Bad Back PAIN!! Hurts like Heck and that ain't the word i want to even use.

it is listed as a s/e, and lucky me I wound up with it. T here are others that i wound up with like a huge appatite loss. The last time I was put on this I was only at 150 mgs not 200 mgs and went from a size 14 pants to a size 4 pants. The Vimpat has caused a 42 pound gain and I am not that big of a person standing at only 5 feet tall.

I have had some szs from this and was really sick frydaty saterday abn sunday it was yucky I had several szs and was sleep ing them off. The VNS was swiped but they just hit too hard for it to do anything. The booklet that came with it after it was implanted said that it will not work on every sz. so I am thinking beucase they were so severe that those were it.

Any one sles on OR have been on Topamax?

Care tp share?

NAncy
I live on O'ahu in the Waikiki district of downtown Honolulu.
Reply
 
avatar
dancer86442 responded:
Hi Nancy,

Are you eating Nutritiously? I know I have suggested this Many Times! So Sad that you are experiencing problems w/ the Transition. Hopefully, when the transition is done & over the side effects will Lessen. You already Know that seizures are to be expected while transitioning from Meds. I Hope this Stops, Soon, for you! Hugs! Ask your DR about taking Ibupropen to relieve the back pains. That is what My Dr recommended for back pains. That & alternate hot & cold packs. Icy Patches does both, I believe. Personally, I just use Heat. Thank Goodness I have a massage mat w/ that option. Works for Me! Hang in there. HUGS!
 
avatar
hula_dancer73 replied to dancer86442's response:
HI Candi,

I am using a muscle relaxer and that is helping. He gave me one and Motrin a low dose.

The patches do not sticke to me skin believe it or not. Hopefully that oily skin garbage will go away when the Vimpat stops . BUT right now becuase of the oily skin nothing sticks to it.

The heating pad and watever has to be plugged in and exerts electricity to me in anyway can cause problems due to the VNS. I can not have an electric balnket anymore, no more hair dryer, no more heating blanket, I mean the list goes on and is drives my crazy becuase I have to sleep with flannel sheets and long jons at my mom's house, HI does not get a winter so to speak. Teh szs have tapered off now. The back pain is s till there but getting less and less and monday I will be on the last transition of this medication thing. I will then be taking 100 mgs of topamax in the am and 100 mgs in the pm so I will be finally done with messing around with medicartion.

I am hopeing he takes away the rest of the Vimpat away in may when I see him so I will just be on the Topamax lamictal and Klonopin.

NAncy
I live on O'ahu in the Waikiki district of downtown Honolulu.
 
avatar
dancer86442 replied to hula_dancer73's response:
Since nothing sticks to your skin, there is another Option. Hubby found me an elongated Rabbit form that is stuffed w/ micro-beads & can be placed in the micro wave for Heat or in the freezer for Cold. I forgot I had that. Found it last mth & yes, it worked for me. Since You can't use the Micro-wave Hubby or Daughter could warm it up for you. But, since the Pains are lessening & you have the Motrin & muscle Relaxer, I am sure you won't need it anytime Soon. But, may be worth finding one on-line to have for Future use if/when needed.

Well, it is Finally warming up here in AZ. 80 degrees yesterday. Still kinda Chilled in the Morns, but Not as bad as it Was. Another 2 weeks or so & we will be Wishing for Cooler temps Again. Yes, I can still recall the Hawaii temps. Would Love to Visit or Live in Hawaii Again! I think I was about 13 when we lived there. I Really Enjoyed it. What I can recall of our Stay that is.

Glad to Hear that your DR is getting you Off some of your meds. Good Luck ir/when Vimpat Titration is Started. HUGS

Love Candi
 
avatar
hula_dancer73 replied to dancer86442's response:
The titration is over. I am at the lowest maintanace dose of Topamax--200 mgs. 200 mgs of the vimpat to go lower at next visit etc.

Still have pain in back when getting up from chair or standing too long nad right hip now hurts. This really sucks.

But I am going to live with it. I would rather live with these s/e than the szs.

Due to the weather fronts and storms moving thru HI these last few days I had a T/C about an hr ago. Jasyn said it lasted a good 3 minutes but was really scary this time.

I had to take an Oxycodone for my headache that followed. Now I am loopy and wiped out both from the drug and the sz.

I can not use my college degree so it is being wasted away so I have decided to go back to school and get something that is practical and can be used anytime, so when my szs area calmed down and are sure of that after watching them for a few years i can work.

I will be going to The University of Hawi'i in West Honolulu where the main branch is located.

There are branches on all 4 of the main islands.

2 on O'ahu.

I want to be a certified Pharmacy technician.

Well I ahve to go for now.

talk to you all later.

my medicine is catching up to me and I now haveto take my topamax and Vimpat together ad n that will wipe me out.

Nancy
I live on O'ahu in the Waikiki district of downtown Honolulu.


Helpful Tips

Want to change font size?
It is easy to make the font bigger press and hold your control key and click on the + key until it's as big as you like, To make ... More
Was this Helpful?
27 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center